MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the shower bag was noted with water ingress.No damage was noted on the bag, and there were no issues with the usage method.
 
Additional Manufacturer Narrative
D6a - date of implant was inadvertently added in the initial report and is not applicable to this device.Manufacturer's investigation conclusion: the reported event of fluid ingress on the go gear shower bag (lot number: 10137953) was unable to be confirmed.The shower bag returned in unremarkable physical condition.The bag was mounted in the sink and water was poured onto it for an extended period of time.The bag was then opened and inspected for signs of ingress, but none were found.The bag passed all functional testing without issue.Provided information indicated that no other equipment was affected by the reported fluid ingress, and that there was no problem with the use of the bag.The root cause of the reported event was unable to be determined via this investigation.The heartmate 3 instruction for use (rev.C) was available for use at the time of the event.Section 6, entitled ¿patient care and management¿, provides instruction on how to assemble and use the heartmate gogear shower bag to ensure all components within the bag are protected from exposure to water.This section also instructs the user to not submerge the shower bag in water.The heartmate 3 patient handbook (rev.D) which was available for use at the time of the event, cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The device history records were reviewed revealed no deviations with manufacturing and qa specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21894938
Report Number2916596-2025-02429
Device Sequence Number8174413
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149(10)10137953(11)240108
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Device Lot Number10137953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight59 KG